CausesBy Mayo Clinic staff
In most cases, the cause of Sweet's syndrome isn't known. Sweet's syndrome is sometimes associated with cancer, most often leukemia. A few cases may be associated with a solid tumor, such as breast or colon cancer. Sweet's syndrome may also occur as a reaction to a medication — most commonly a type of drug that boosts production of white blood cells.
- Goldsmith LA, et al., eds. Fitzpatrick's Dermatology in General Medicine. 8th ed. New York, N.Y.: The McGraw-Hill Companies; 2012. http://www.accessmedicine.com/resourceTOC.aspx?resourceID=740. Accessed Oct. 15, 2012.
- Moschella SL. Neutrophilic dermatoses. http://www.uptodate.com/index. Accessed Oct. 15, 2012.
- Habif TP. Clinical Dermatology: A Color Guide to Diagnosis and Therapy. 5th ed. Edinburgh, U.K.; New York, N.Y.: Mosby Elsevier; 2010. http://www.mdconsult.com/books/about.do?about=true&eid=4-u1.0-B978-0-7234-3541-9..X0001-6--TOP&isbn=978-0-7234-3541-9&uniqId=230100505-57. Accessed Oct. 15, 2012.
- Saag KG, et al. Major side effects of systemic glucocorticoids. http://www.uptodate.com/index. Accessed Oct. 15, 2012.